Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 12
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Pelinovsky, E. Polukhina, O. and Kurkin, A. 2010. Rogue edge waves in the ocean. The European Physical Journal Special Topics, Vol. 185, Issue. 1, p. 35.


    Johnson, R.S 2007. Edge waves: theories past and present. Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 365, Issue. 1858, p. 2359.


    Kurkin, A. A. Pelinovsky, E. N. and Poloukhina, O. E. 2006. Amplitude variations of edge waves on a shelf slowly varying in the alongshore direction. Izvestiya, Atmospheric and Oceanic Physics, Vol. 42, Issue. 3, p. 353.


    Blondeaux, P. and Vittori, G. 1995. The nonlinear excitation of synchronous edge waves by a monochromatic wave normally approaching a plane beach. Journal of Fluid Mechanics, Vol. 301, Issue. -1, p. 251.


    Pierce, R. D. and Knobloch, E. 1994. Evolution equations for counterpropagating edge waves. Journal of Fluid Mechanics, Vol. 264, Issue. -1, p. 137.


    Falqués, A. and Iranzo, V. 1992. Edge waves on a longshore shear flow. Physics of Fluids A: Fluid Dynamics, Vol. 4, Issue. 10, p. 2169.


    Schäffer, Hemming A. and Jonsson, Ivar G. 1992. Edge waves revisited. Coastal Engineering, Vol. 16, Issue. 4, p. 349.


    Miles, John 1990. Parametrically excited standing edge waves. Journal of Fluid Mechanics, Vol. 214, Issue. -1, p. 43.


    Miles, John 1989. Edge waves on a gently sloping beach. Journal of Fluid Mechanics, Vol. 199, Issue. -1, p. 125.


    Rockliff, Nicole and Smith, Ronald 1985. Topographic effects on nonlinear edge waves. Geophysical & Astrophysical Fluid Dynamics, Vol. 34, Issue. 1-4, p. 201.


    1978. Waves in the Ocean.


    Minzoni, A. A. and Whitham, G. B. 1977. On the excitation of edge waves on beaches. Journal of Fluid Mechanics, Vol. 79, Issue. 02, p. 273.


    ×

Nonlinear edge waves and shallow-water theory

  • A. A. Minzoni (a1)
  • DOI: http://dx.doi.org/10.1017/S0022112076001845
  • Published online: 01 March 2006
Abstract

Nonlinear effects are considered for shallow-water edge waves on beaches with a general depth distribution. The case of uniform depth away from the shoreline is considered in detail. It is shown that the results obtained are in qualitative agreement with those obtained by Whitham (1976) using the full nonlinear theory for a beach of constant slope.

Copyright
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax